Rheumatoid Arthritis Support Group

Rheumatoid arthritis is a chronic, inflammatory, multisystem, autoimmune disorder. It is a disabling and painful condition which can lead to substantial loss of mobility due to pain and joint destruction. The disease is also systemic in that it often also affects many extra-articular tissues throughout the body including the skin, blood vessels, heart, lungs, and muscles... The symptoms that distinguish rheumatoid arthritis from other forms of arthritis are inflammation and soft-tissue swelling of many joints at the same time (polyarthritis). The joints are usually affected initially asymmetrically and then in a symmetrical fashion as the disease progresses. The pain generally improves with use of the affected joints, and there is...

0 Online
0 Online

What bp meds on?

Need to increase or change my bp meds? What bp meds are you on?

Thanks for all your help.

Replies

ncgranny62
ncgranny62

Hey Wendy,

I'm on Toprol XL 75 mg (generic), Losartan 100 mg, and Amlodipine Besylate 5 mg each day. Prednisone has not been kind to my blood pressure and blood sugar.
deleted_user
deleted_user

Thanks NC Granny, prednisone has really hurt my bp and my blood sugar. Blood sugar and triglycerides used to be about normal, now higher and weight much heavier. I am decreasing prednisone, now down to 4mg. But am having to change biologic to try Simponi because of sinus issues with enbrel. Concerned that RA will rear up before Simponi can work if it does. Just don't want to go back on prednisone again. Was on it too long. I would use it again for short term such as the 7 day dose if I had too.
ncgranny62
ncgranny62

Wendy, I know what you mean about the pred. It has piled the weight on me. I don't even look like myself any more. Unfortunately, I have several more months ahead of me as we try to stop my Remicade skin reactions. I'm still at 17.5 mgs a day--hopefully, we will taper down a little more when I see the Duke doctor on the 29th. I want this weight off of me and I want my BP and blood sugars back where they belong. I wish there was something else they could try on me. My hands hurt so bad with this rash today and they are swollen and inflamed as ever. I pray it will be over soon.

Good luck with your BP and now that you are almost off the pred, your weight will come down, too.
Christine26
Christine26

Hi Wendy, I am on Cozar, was on Hyzaar, but since I am on a Gluten free diet, I have been able to drop down to Cozar. I am also on Nadolol. So far so good. I was on Simponi for about nine months and t did not do me any good. Hope t works for you. Good luck.
deleted_user
deleted_user

Lisinopril and Maxzide
deleted_user
deleted_user

Tiazac, Bystolic, and Losartan....used to take two bp meds but after starting prednisone, had to add one....also NSAIDs raise my bp.
deleted_user
deleted_user

Hope I can come off prednisone. Worried about RA kicking in since been off enbrel 2/29 while taking anti-biotics, being sick.

Scheduled to see gp tomorrow and see if I have to go on different anti-biotic to get rid of UTI.

Don't want to take prednisone again if pain comes back before biologic takes effect and I don't know what else to take. Cimzia had little effect for me and I am afraid Simponi will also have little effect. When asked rheumy about remicade he said it would stay in your body for a long time and if you had reaction to it, it would last for a long time, As you well know.

If I waste three months trying to see if Simponi will work, that's three months I could have invested with Orencia.

Missouri-I don't do well on nsaids either. Can't take more than one a day for about three days.
deleted_user
deleted_user

NC Granny, I am sorry you are going through this. You are a strong lady. I would have been so frustrated. I hope you find relief soon. What have you decided to try as next biologic?
ncgranny62
ncgranny62

Wendy, what biologic I go on next will depend of if the tests (whenever they decide to do them) determine if the reaction is solely from Remicade or from ANY TNF inhibitor. If it is from any TNF inhibitor, then I'm thinking Orencia. If it is just the Remicade, my rheumy has been pushing Enbrel. Personally, right now I am afraid to try any TNF inhibitor.

It is horrible when you need medications but you have so many drug allergies and reactions that you are frightened to try a new one. That's where I am now...and trust me, I am indeed frustrated.
deleted_user
deleted_user

NC Granny, I was on enbrel for 1-1/2 years and then began to have lots of trouble with sinuses. Tried it again 7 months later and had extreme sinusitis/sinus infection. Some from upper respiratory virus and lots from enbrel. I did, however, do very well with pain with enbrel.That is why my rheumy decided I should try simponi which is also a tnf.

Trying to get better so can try soon before RA rears it's ugly head again. So far no pain-I'm like looking around the corner for it to come.

Went to gp yesterday, she put me on a sulfur anti-biotic for UTI and any possible left over from upper respiratory sinus infection. Also increased lisinopril to 20mg twice a day.

Really need to get off this prednisone so much blood sugar will go back to normal. Just hope simponi will hold off RA long enough to do some good.

If the tnf's are the problem, have you considered orencia. Lots of people on board including 51 percent seem to really like it.

51 percent, How are you? When is your surgery? And I am sending very happy thoughts to you for recovering.
deleted_user
deleted_user

Used to take Benicar, but don't need it any more. Diet and exercise. You hear how good it is for just about everything, and I think it's true. Cured my bloopd rpessure problems, cured my cholesterol problems, vured my blood sugar problems. Eat a good diet and try to exercise, and throw those pills away. Wait, better check with your doctor first. But seriously. I used to have all those problems and I quit eating sugar and bread and white starches, and started exercising a lot, and it also keeps my weight good. I know it's tough for some people, me included sometimes, to do a lot of it, but think about it and give it a whirl when you get a chance.
deleted_user
deleted_user

Pain causes your blood pressure to rise, so it makes sense that chronic pain would contribute to chronic high blood pressure.

I have a friend who has dealt with Chronic hip arthritis for over 9 years, getting multiple cortisone injections until finally she found a doctor who realized she desperately needed a hip replacement. The day after her surgery even though she had pain from the surgery itself, the chronic hip pain was gone and her chronic high blood pressure went away too. She now no longer need bp meds that she took for years. So maybe getting an answer to the pain may help you not require the change in bp meds or dosage. Something else for thought anyway.